Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Semigroups of unbounded linear operators in Banach space

Author: Rhonda Jo Hughes
Journal: Trans. Amer. Math. Soc. 230 (1977), 113-145
MSC: Primary 47D05
MathSciNet review: 0636372
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: One-parameter families of unbounded linear operators acting in a Banach space X, and satisfying the semigroup and strong continuity properties on a suitable subspace of X, are discussed; the notion of infinitesimal generator is generalized to this unbounded setting, and a Hille-Yosida-type theorem is proved. The theory is illustrated by several examples, which include fractional integrals and derivatives acting in ${L^p}(0,\infty )$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 47D05

Retrieve articles in all journals with MSC: 47D05

Additional Information

Keywords: Semigroup of bounded operators, closed operator, resolvent, infinitesimal generator, fractional integral, fractional derivative, Riemann-Liouville semigroup, fractional powers of closed operators
Article copyright: © Copyright 1977 American Mathematical Society